Angel Law, P.C., is currently reviewing potential lawsuits concerning Testosterone Replacement Therapy.
The dangers of testosterone supplements are emerging as users are experiencing health problems like heart failure, stroke and pulmonary embolism, at alarming rates. Testosterone treatment or supplements have caused dangerous side effects in some men, including heart attack, stroke, blood clots, pulmonary embolism, and in some cases death. Studies reveal that some men may be at significant increased risk for cardiovascular events as a result of a supplemental testosterone regimen.
As most men age, their testosterone levels naturally decrease causing lower energy levels, loss of muscle strength and bone density, as well as a reduction in sexual desire. Some level of decrease is natural and doesn't indicate a medical need for supplemental testosterone which can come with health risks. Aggressive marketing has been carried out for products such as:
These testosterone manufacturers have encouraged men who experience low energy to ask their doctors about testosterone boosters. Yet, many of these testosterone product manufacturers fail to adequately warn medical professionals and their patients of the dangerous side effects related to using a testosterone supplement.
Studies show that many men who were prescribed supplemental testosterone did not in fact have a true need for the supplemental testosterone.
The FDA has only approved the use of testosterone replacement in men who have low testosterone levels along with an associated medical condition. The FDA has not approved the use of testosterone without an associated medical condition, and yet, in 2011, more than five million testosterone prescriptions were filled in the United States alone.
In their Safety Announcement released on January 31, 2014, the FDA warned that they would be organizing further research into the safety of testosterone products after two published studies were released, which suggested men on a "Low-T" treatment regimen were more likely to suffer health issues, including cardiovascular problems, pulmonary embolism, and even death during their first three months of treatment.
We are concerned at Angel Law, P.C., over the FDA's recent approval of a new testosterone injection, Aveed, following three different previous rejections. Noted as potential side effects in the announcement are anaphylaxis and other life-threatening reactions, including Pulmonary Oil Microembolism (POME). POME is believed to be caused by small drops of the oil in which the testosterone has been dissolved. These drops of oil can travel into the lungs causing a reaction similar to pulmonary embolism. In spite of the investigation into testosterone replacement increasing the risk of serious cardiovascular events, nothing has been listed about this in the warnings.
If you or a family member has taken a testosterone supplement and suffered any of the aforementioned medical issues, please contact Angel Law, P.C., by visiting our website or calling us at 503-953-8224 for a free confidential case analysis.
Disclaimer: This answer was provided by an attorney selected to Super Lawyers, and is intended to be an educated opinion only. This answer should not be relied upon as legal advice, nor construed as a form of attorney-client relationship.